Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 63, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 8, 2007, 5:02 PM EDT for Manatee County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2007, 5:02 PM EDT (21:02 UTC)
- Expired
- Jun 8, 2007, 5:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Manatee County, FL
The radar
The Tampa radar (KTBW), 34 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:29 PM EDT | HAIL 1.75 | Holmes Beach, FL | *** 1 INJ *** GUSTY WINDS AND GOLF BALL SIZE HAIL. CUT ABOVE RIGHT EYE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTBW 082102
SVRTBW
FLC081-082130-
/O.NEW.KTBW.SV.W.0063.070608T2102Z-070608T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
502 PM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MANATEE COUNTY IN FLORIDA.
* UNTIL 530 PM EDT
* AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM.......OVER PALMETTO...MOVING SOUTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELLENTON.
PALMETTO.
WEST BRADENTON.
BRADENTON.
WEST SAMOSET.
CORTEZ.
THIS STORM HAS HAD A HISTORY OF WATERSPOUTS AND 50 MPH WIND. PENNY
SIZE HAIL OR LARGER IS ALSO POSSIBLE. TAKE COVER UNTIL THE STORM HAS
PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2753 8271 2752 8270 2756 8264 2762 8251
2741 8254 2739 8257 2743 8263 2739 8263
2739 8264 2751 8274
$$
NOAH1 follow-up statement
000
WWUS52 KTBW 082125
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
524 PM EDT FRI JUN 8 2007
FLC081-082134-
/O.EXP.KTBW.SV.W.0063.000000T0000Z-070608T2130Z/
MANATEE-
524 PM EDT FRI JUN 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MANATEE COUNTY WILL
EXPIRE AT 530 PM EDT...
THE STRONGEST PART OF THE THUNDERSTORM IS NEAR HOLMES BEACH AND WILL
MOVE OFF SHORE BY 530 PM.
HEAVY RAIN AND LIGHTNING SHOULD END BY 6 PM. STAY INDOORS UNTIL THE
STORM HAS PASSED.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2753 8271 2752 8270 2756 8264 2762 8251
2741 8254 2739 8257 2743 8263 2739 8263
2739 8264 2751 8274
$$
NOAHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:45 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 8, 1:45 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY - RUSKIN FL 145 PM EDT FRI JUN 8 2007 .SHORT TERM (TONIGHT-SUNDAY)...U/L LOW CURRENTLY OVER SOUTH FLORIDA WILL CONTINUE TO SINK SOUTH SOUTHWEST AWAY FROM THE AREA TONIGHT AND SATURDAY. MUCH DRIER AIR ALOFT WILL ADVECT ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA SATURDAY AND PERSIST SUNDAY AS HIGH PRESSURE ALOFT BUILDS ACROSS THE NORTHERN GULF OF MEXICO. THIS WILL REDUCE THE AREAL COVERAGE OF AFTERNOON THUNDERSTORMS EACH DAY. SURFACE RIDGE AXIS WILL LAY ACROSS THE CENTRAL FLORIDA PENINSULA WITH VERY WEAK BOUNDARY LAYER FLOW. DAYTIME HIGHS WILL CLIMB SEVERAL DEGREES ABOVE NORMAL THROUGH THE WEEKEND. && .LONG TERM (SUNDAY NIGHT - FRIDAY)...PATTERN IN THE LONG TERM TRENDING TOWARD A DRIER SOLUTION...WITH DIURNAL POPS AROUND 20 PCNT AND TEMPS NEAR NORMAL (HIGHS AROUND 90 AND LOWS AROUND 70) EACH DAY. THIS TREND WILL BE THE RESULT OF OUR AREA BEING BETWEEN A DEEPENING LONGWAVE TROF OFF THE EAST COAST AND AMPLIFIED RIDGE TO OUR WEST. WINDS WILL BE LIGHT MOST OF THIS TIME...THUS ALLOWING AFTERNOON SEA BREEZE TO DEVELOP AND PUSH INLAND. THERE WILL BE ENOUGH MOISTURE TO WARRANT A 20 POP EACH AFTERNOON WITH SEA BREEZE ACTIVITY...AND SLIGHTLY HIGHER POPS (30 PCNT) TUE AFTERNOON ASSOC WITH THE PASSAGE OF A SHORT WAVE OVER THE AREA. && .AVIATION...WILL CARRY TEMPOS LATE THIS AFTERNOON FOR ISOLD TSTMS ACTIVITY (BEST CHANCES SOUTH TERMINALS)...OTHERWISE VFR CONDITIONS THROUGH SATURDAY. && .MARINE...WINDS WILL REMAIN LESS THAN 15 KNOTS THROUGH THE PERIOD... WITH THE EXCEPTION FOR GUSTY WINDS AND ROUGH SEAS IN THE VICINITY OF THUNDERSTORMS. && .FIRE WEATHER...NO FIRE WEATHER HAZARDS EXPECTED AS LOW LEVEL TROPICAL MOISTURE WILL REMAIN OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... TPA 72 91 74 91 / 20 20 10 20 FMY 70 92 73 91 / 30 30 20 30 GIF 70 93 71 93 / 20 20 10 20 SRQ 72 92 72 91 / 30 20 10 20 BKV 67 93 67 92 / 20 20 10 20 SPG 75 90 76 90 / 20 20 10 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE...EO LONG TERM/AVIATION/FIRE...NP
Hazardous weather outlook, Jun 8, 5:38 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 538 AM EDT FRI JUN 8 2007 FLZ039-042-043-048>052-055>057-061-081400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-DE SOTO- 538 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS ENOUGH MOISTURE REMAINS ACROSS THE REGION. THE BEST CHANCES FOR STORMS ARE CLOSER TO THE COAST ALONG THE SEA BREEZE FRONT. WITH THE STRONGER STORMS TODAY...RESIDENTS AND VISITORS CAN EXPECT SMALL HAIL...BRIEF GUSTY WINDS...FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...AND HEAVY RAINS. THE GENERAL MOTION FOR TODAYS STORMS WILL BE FROM NORTHEAST TO SOUTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SOME DRIER AIR WILL FILTER INTO THE REGION FOR THE WEEKEND...REDUCING RAIN CHANCES CLOSER TO NORMAL WITH ISOLATED TO SCATTERED COVERAGE EXPECTED EACH AFTERNOON. WITH THE STRONGER STORMS EXPECT BRIEF GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AS WELL AS HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ060-062-065-081400- SARASOTA-CHARLOTTE-LEE- 538 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS DEEP TROPICAL MOISTURE REMAINS ACROSS SOUTHWEST FLORIDA. WITH THE STRONGER STORMS TODAY...RESIDENTS AND VISITORS CAN EXPECT SMALL HAIL...BRIEF GUSTY WINDS...FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...AND HEAVY RAINS. THE GENERAL MOTION FOR TODAYS STORMS WILL BE FROM NORTHEAST TO SOUTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SOME DRIER AIR WILL FILTER INTO THE REGION FOR THE WEEKEND...REDUCING RAIN CHANCES CLOSER TO NORMAL WITH ISOLATED TO SCATTERED COVERAGE EXPECTED EACH AFTERNOON. WITH THE STRONGER STORMS EXPECT BRIEF GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AS WELL AS HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SHARP
In the hours before
Special weather statement, Jun 8, 1:23 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 123 PM EDT FRI JUN 8 2007 FLZ052-081815- POLK- 123 PM EDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL POLK COUNTY... AN AREA OF STRONG THUNDERSTORMS...MOVING SOUTH AT 15 MPH...WILL AFFECT SOUTH CENTRAL POLK COUNTY...INCLUDING THE TOWN OF FROSTPROOF...UNTIL 215 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. NP
Special weather statement, Jun 8, 2:08 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 208 PM EDT FRI JUN 8 2007 FLZ056-081915- HARDEE- 208 PM EDT FRI JUN 8 2007 ...STRONG THUNDERSTORMS WILL AFFECT HARDEE COUNTY... AN AREA OF STRONG THUNDERSTORMS...MOVING SOUTHWEST AT 20 MPH...WILL AFFECT MUCH OF HARDEE COUNTY...INCLUDING THE CITIES OF WAUCHULA... ZOLFO SPRINGS AND ONA...UNTIL 315 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. NP
Special weather statement, Jun 8, 2:37 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 237 PM EDT FRI JUN 8 2007 FLZ042-043-048>051-055-060-081915- SUMTER-MANATEE-PINELLAS-HERNANDO-SARASOTA-HILLSBOROUGH-CITRUS-PASCO- 237 PM EDT FRI JUN 8 2007 ...NUMEROUS THUNDERSTORMS TO DEVELOP ALONG THE GULF COAST BETWEEN 3 TO 330 PM EDT... THE STORMS WILL CONTAIN WINDS GUSTS OVER 40 MPH AND PEA SIZE HAIL. A FEW STORMS COULD BE SEVERE WITH WINDS OVER 60 MPH AND HAIL THE SIZE OF A PENNY OR GREATER. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS. NOAH
Local storm report, Jun 8, 2:56 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
256 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 3 N CAPE CORAL 26.62N 81.99W
06/08/2007 E0.50 INCH LEE FL PUBLIC
0.5 INCH HAIL REPORTED IN NORTH CAPE CORAL.
0242 PM HAIL 2 E BONITA SPRINGS 26.34N 81.75W
06/08/2007 E0.75 INCH LEE FL PUBLIC
PENNY SIZED HAIL REPORTED JUST EAST OF BONITA SPRINGS.
&&
COLSONLocal storm report, Jun 8, 3:49 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
349 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG CAPE CORAL 26.58N 81.99W
06/08/2007 LEE FL FIRE DEPT/RESCUE
POWER LINES DOWN. FIRE STARTED ON ONE HOME.
0328 PM TSTM WND GST N LAND O LAKES 28.22N 82.45W
06/08/2007 E65.00 MPH PASCO FL PUBLIC
NUMEROUS TREES DOWN AROUND THOMAS LAKE.
0328 PM HAIL N LAND O LAKES 28.22N 82.45W
06/08/2007 M0.75 INCH PASCO FL PUBLIC
THOMAS LAKE AREA.
&&
NOAHSpecial weather statement, Jun 8, 4:37 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 437 PM EDT FRI JUN 8 2007 FLZ051-082115- HILLSBOROUGH- 437 PM EDT FRI JUN 8 2007 AT 437 PM A SPOTTER REPORTED A WATERSPOUT JUST WEST OF APOLLO BEACH MOVING TOWARD SHORE. PERSONS IN THE VICINITY SHOULD TAKE CARE IN CASE THE WATER SPOUT HOLDS TOGETHER AND MOVES ON SHORE. IF THE SPOUT DOES MOVE ON SHORE IT SHOULD DISSIPATE QUICKLY. NOAH
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:14 PM EDT | Severe Thunderstorm Warning | TBW | Highlands | 31 min |
| Jun 8, 2:30 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 15 min |
| Jun 8, 2:33 PM EDT | Special Marine Warning | TBW | 42 min | |
| Jun 8, 2:44 PM EDT | Special Marine Warning | TBW | 61 min | |
| Jun 8, 2:53 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 37 min |
| Jun 8, 3:23 PM EDT | Severe Thunderstorm Warning | TBW | Pasco | 52 min |
| Jun 8, 3:37 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Sarasota | 23 min |
| Jun 8, 4:07 PM EDT | Severe Thunderstorm Warning | TBW | Sarasota | 23 min |
| Jun 8, 4:10 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 35 min |
| Jun 8, 4:11 PM EDT | Special Marine Warning | TBW | 34 min | |
| Jun 8, 4:44 PM EDT | Special Marine Warning | TBW | 61 min | |
| Jun 8, 4:52 PM EDT | Special Marine Warning | TBW | 23 min | |
| Jun 8, 5:07 PM EDT | Severe Thunderstorm Warning | TBW | Levy | 23 min |
| Jun 8, 5:20 PM EDT | Special Marine Warning | TBW | 55 min | |
| Jun 8, 5:56 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 34 min |
| Jun 8, 6:46 PM EDT | Severe Thunderstorm Warning | TBW | Levy | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.